MAUDE Adverse Event Report: RICHARD WOLF GMBH; FIBER-CYSTOSCOPE 15FR WL 400MM FLEXIBLE

RICHARD WOLF GMBH; FIBER-CYSTOSCOPE 15FR WL 400MM FLEXIBLE
Model Number 7305001
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
This mdr is being submitted as part of a retrospective review of all 2016-2017 complaint files that rw mic is conducting.The complaint specialist determined a re-assessment of the mdr decision for this complaint was needed and that, this complaint due to a if a similar failure or malfunction were to occur with the same or similar device, could death, life threatening injury or life-threatening illness occur?" previously in 2017, the complaint specialist at that time, determined an mdr was not needed due to "no injury to patient or staff.Backup device readily available for use.Minimal delay, minimal risk to patient.Procedure completed as scheduled." facts of the case as reported to richard wolf by the user facility: "there was small black speckles in the patient.They believe it is part of the insulation from the scope." additional details: will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.The speckles that were sent in with the scope did not come from a patient's bladder.We flushed the scope with water a syringe and these speckles became present in the speciment cup.We sealed the cup with a lid and put in biohazard bag.But, this is the same substance that was visualized by doctor and staff on three patient's before they called me (sales rep) to come and inspect their scope.Specifically, was the device being used on a patient when the issue occured? yes.Was there any injury or illness to the patient or other personnel due to the reported issue? no.No patient injury or illness by any of the three patients did the issue cause a delay in the procedure being performed that put the patient at risk? no.This issue did not cause a delay or put the patient's at risk.The procedure (office cystoscopy) was not delayed except that they took a few extra minutes to determine if they were seeing the black speckles correctly or note.Did the delay put the patient at risk? no.Was there a similar back-up device available for use? yes they own three 7305.001.So, back-up was available but not necessary.Was the scheduled procedure completed? yes.Procedure was completed how was the patient anesthetized? no anesthesia except for lidocaine on bladder prior to procedure.Recently (11/30/2021) rwmic had a similar complaint, black specks seen in patient and working channel.According to the device evaluation: "leakage of working channel resulted in graphite spill that looked like a black fluid.Graphite powder is used at the vertebra to lubricate the deflection and move it smoother and as well when the shaft is manufactured for lubricating all its components (the picture bundle, working channel and illumination fiber lights).Damage occurred either during reprocessing when a cleaning brush was used inside the working channel and this created a tear inside the working channel or during a procedure with an instrument prematurely opened inside the scope that created the tear.In order to repair the scope, a shaft replacement is required.No harm to patient was reported.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Additional information about the device manufacturing date: we did not record serial numbers as part of our manufacturing orders prior to 2014.I did check receipts of this item into new stock.We did not consistently track serial numbers received before september 2013.I did check inventory receipts back to 2006 in case a serial number was recorded in a comment, but i did not find anything.Rwmic considers this mdr closed.Rwmic will submit a follow up report when/if we receive new information.

Brand Name
NA
Common Device Name
FIBER-CYSTOSCOPE 15FR WL 400MM FLEXIBLE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM  75438
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimerstr. 32
knittlingen 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimerstr. 32
knittlingen 75438
GM   75438
MDR Report Key13235925
Report Number1418479-2021-00052
Device Sequence Number4409329
Product Code FAJ
UDI-Device Identifier04055207013656
UDI-Public04055207013656
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K980401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7305001
Device Catalogue Number7305.001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2020
Initial Report FDA Received Date01/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown